Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Spokane, WA

June 13, 2006Garfield County, Whitman County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 2006, 6:41 AM PDT for Garfield County, Whitman County, Washington. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2006, 6:41 AM PDT (13:41 UTC)
Expired
Jun 13, 2006, 7:30 AM PDT
In force
49 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Garfield County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 113 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 1.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:27 AM PDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 13, 5:27 AM PDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SPOKANE WA
527 AM PDT TUE JUN 13 2006

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA TODAY.

&&

.DISCUSSION...

UPDATED MORNING ZONE FORECAST TO ACCOUNT FOR MORNING ELEVATED SHOWER
AND THUNDERSTORM ACTIVITY MOVING UP NORTHWARD FROM EASTERN OREGON
THIS MORNING.

&&

.AVIATION...CONTINUED VFR CONDITIONS PREVAIL INTO MORNING. ISOLATED
ELEVATED NOCTURNAL SHOWERS AND THUNDERSTORMS MOVING NORTHWARD FROM
EASTERN OREGON AND SOUTHWEST IDAHO WILL CAUSE SOME SPOTTY NUISANCE
MVFR CONDITONS OVERNIGHT AND EARLY MORNING. AFTER 18Z TUES...
AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND ISOLD -TSRA
ANTICIPATED IN MOST AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        74  53  64  49  70  50 /  40  60  70  50   0  20
COEUR DALENE  73  54  63  48  68  48 /  40  70  70  60  20  20
PULLMAN        70  51  61  47  65  47 /  40  70  70  40  10  10
LEWISTON       77  57  69  52  74  55 /  30  70  70  30   0  10
COLVILLE       77  53  67  49  72  45 /  40  50  50  20   0  20
SANDPOINT      77  51  64  48  66  47 /  30  60  70  60  30  20
KELLOGG        76  52  64  47  66  47 /  30  70  70  60  30  20
MOSES LAKE     77  55  75  52  78  52 /  40  60  40  20   0  10
WENATCHEE      73  56  75  53  76  54 /  40  50  30  20   0  10
OMAK           78  54  74  51  76  51 /  40  40  30  20   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 13, 4:22 AM PDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
422 AM PDT TUE JUN 13 2006

IDZ001-004-141130-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
422 AM PDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF THUNDERSTORMS EXISTS TODAY. SOME STORMS MAY CONTAIN
HEAVY RAIN...HAIL AND GUSTY WINDS. MORE WET WEATHER IS ANTICIPATED
THROUGH WEDNESDAY NIGHT...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF
THE SMALLER STREAMS AND CREEKS.

DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI
RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS
WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DUE THE RAINFALL OVER THE NEXT SEVERAL DAYS...THE KOOTENAI
RIVER AT BONNERS FERRY MAY EXPERIENCE HIGH WATER LEVELS THIS
WEEK. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS.

IDZ002-003-026-027-WAZ031>038-041>044-141130-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
422 AM PDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF THUNDERSTORMS REMAINS TODAY. SOME STORMS MAY CONTAIN
HEAVY RAIN. MORE WET WEATHER IS ANTICIPATED THROUGH
WEDNESDAY...WHICH MAY LEAD TO HIGH FLOWS ON MANY OF THE SMALLER
STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH FLOWS ON MANY OF THE SMALLER STREAMS AND CREEKS COULD
MAY LINGER INTO WEDNESDAY AND A BIT BEYOND.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:23 PM PDTSevere Thunderstorm WarningOTXChelan37 min
Jun 12, 7:42 PM PDTFlash Flood WarningOTXChelan93 min
Jun 12, 10:48 PM PDTSevere Thunderstorm WarningOTXPend Oreille27 min
Jun 13, 7:31 AM PDTSevere Thunderstorm WarningOTXWhitman44 min
Jun 13, 8:17 AM PDTSevere Thunderstorm WarningOTXSpokane, Whitman58 min
Jun 13, 9:08 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane, Stevens67 min
Jun 13, 10:20 AM PDTSevere Thunderstorm WarningOTXPend Oreille40 min
Jun 13, 10:45 AM PDTFlash Flood WarningOTXPend Oreille90 min
Jun 13, 1:27 PM PDTFlash Flood WatchOTXChelan, Douglas6 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.